News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Miscellaneous Cardiology Topics

Question: Daily swollen and red feet


 ksbee - Wed May 21, 2008 4:21 pm

I have had feet problems since the birth of my child in 2005. My feet are stiff in the morning when I wake up and then become swollen and redish during the course of the day. I have high-blood pressure and take a daily medicine. I do sit all day in front of a computer all day for my job so maybe it's circulation related. If I go home and put my feet up it seems to help. They are more swollen in summertime then winter. Any suggestions on what this could be or any home remedies I could try?
 John Kenyon, CNA - Thu Jul 10, 2008 8:18 pm

User avatar Hello ksbee -

Your problem is a fairly common one and can be caused by any number of things, but the most frequent one, especially following a pregnancy, is poor venous return or, as you put it, "circulation related." (the valves in the leg veins are sometimes damaged during pregnancy). So long as the swelling is confined to your feet and doesn't extend up into your ankles or calves, it's not much more than an annoyance. The morning stiffness, however, suggests it might be a rheumatic problem, as arthritis can also cause redness, swelling and, most notably in this case, morning stiffness. Of course the two can also coexist.

This doesn't sound like a serious matter, but it is one that probably warrants at least a visit to your primary caregiver, since there are things which can be done to help with the swelling and poor venous return (along with elevating your feet when practical), and if there is any arthritis starting up you'd want to know that as well so it could be followed and, if necessary, treated with non-steroidal anti-inflammatory medication.

Hope this is helpful to you. Please do keep in touch.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here